Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 93, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 6, 2021, 7:55 AM PDT. It took effect at May 6, 2021, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2021, 7:55 AM PDT (14:55 UTC)
- In effect from
- May 6, 2021, 2:00 PM PDT
- Expired
- May 7, 2021, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
524 WHUS76 KSEW 061455 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 755 AM PDT Thu May 6 2021 PZZ131>134-062300- /O.CAN.KSEW.SC.Y.0092.000000T0000Z-210507T1200Z/ /O.NEW.KSEW.SC.Y.0093.210507T0100Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 755 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca, East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 6 PM this evening to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-062300- /O.EXT.KSEW.SC.Y.0092.000000T0000Z-210507T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 755 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
131 WHUS76 KSEW 061702 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1002 AM PDT Thu May 6 2021 PZZ135-070115- /O.EXB.KSEW.SC.Y.0092.210506T1800Z-210507T0300Z/ Puget Sound and Hood Canal- 1002 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131>134-070115- /O.EXT.KSEW.SC.Y.0093.210506T2100Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 1002 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * WHAT...West winds 20 to 30 kt. South winds through this afternoon for Admiralty Inlet and Northern Inland Waters 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands, Central U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From 2 PM this afternoon to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-070100- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1002 AM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
803 WHUS76 KSEW 062213 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 313 PM PDT Thu May 6 2021 PZZ150-153-156-170-173-176-070615- /O.EXT.KSEW.SC.Y.0092.000000T0000Z-210507T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 313 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131>134-070615- /O.CON.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 313 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands, Central U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-070300- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0300Z/ Puget Sound and Hood Canal- 313 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
690 WHUS76 KSEW 070047 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 547 PM PDT Thu May 6 2021 PZZ131-132-070900- /O.UPG.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ /O.NEW.KSEW.GL.W.0030.210507T0047Z-210507T0300Z/ /O.EXB.KSEW.SC.Y.0092.210507T0300Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 547 PM PDT Thu May 6 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-070900- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-070900- /O.CON.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-070300- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0300Z/ Puget Sound and Hood Canal- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
307 WHUS76 KSEW 070346 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 846 PM PDT Thu May 6 2021 PZZ131-132-070900- /O.UPG.KSEW.SC.Y.0092.000000T0000Z-210507T0900Z/ /O.NEW.KSEW.GL.W.0031.210507T0346Z-210507T0400Z/ /O.NEW.KSEW.SC.Y.0094.210507T0400Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 846 PM PDT Thu May 6 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 9 PM PDT this evening. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-070500- /O.NEW.KSEW.SC.Y.0094.210507T0346Z-210507T0400Z/ Puget Sound and Hood Canal- 846 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Winds have largely eased below small craft advisory level this evening. Winds will remain breezy out of the south/southwest through Friday at 10 to 20 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-071200- /O.EXT.KSEW.SC.Y.0092.000000T0000Z-210507T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 846 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-070900- /O.CON.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 846 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:23 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 6, 3:23 AM PDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
323 AM PDT Thu May 6 2021
.SYNOPSIS...A front will bring a quick shot of rain and breezy
weather later today. Friday will be showery and cooler as an upper
trough moves through. Cool temperatures and a chance of rain will
continue over the weekend as another weak system moves through.
Dry and warmer weather will return for the first half of next week
as high pressure moves over the area.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Dry weather will continue
this morning ahead of an approaching frontal system. Rain from a
front will reach the coast late in the morning or around midday.
The front will weaken a bit as it moves inland but most areas
should get a brief shot of rain this afternoon. It will be locally
breezy coast and north interior with the front today. Highs will
cool a few degrees today over the interior while the coast will
see 10-15 degrees of cooling.
An upper trough will move through the area tonight and Friday for
showery weather, especially on Friday with added lift from the May
sunshine. It will become unstable enough for a slight chance of
thunderstorms over the interior Friday afternoon. A Puget Sound
Convergence will likely form north of Everett tonight then
sag south into King County on Friday. Highs will cool into the
50s all areas on Friday which is a few degrees below normal.
Showers will linger over the area Friday night, mainly over the
Cascades and in a fading PSCZ. A chance of rain will continue on
Saturday with a weak system reaching the area in the
west/northwest flow aloft. Highs will be mostly in the 50s again.
Schneider
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...The remnants of a weak
system dragging through the area will maintain a chance of showers
on Sunday. An upper ridge will move over the area the first half
of next week for dry weather. The ensembles show some uncertainty
in the dry forecast midweek with a weak system perhaps clipping
the area but the overall consensus is for dry weather for now.
Highs will warm into the 60s to lower 70s by Tuesday and
Wednesday. Schneider
&&
.AVIATION...Southwesterly flow aloft becoming northwesterly Friday
as upper level low moves into the area. Weak front moving through
this afternoon with increasing low level onshore flow behind the
front.
Ceilings aoa 10000 feet this morning lowering to 4000-5000 feet
over the interior and to 1000-2000 feet along the coast this
afternoon. Little change in the ceilings tonight over the interior
with some improvement along the coast.
KSEA...Ceilings aoa 10000 feet through early afternoon. Ceilings
lowering down to 4000-5000 feet by late afternoon with light rain.
Little change in the ceilings tonight. Southerly wind 4 to 8
knots increasing to 10-15 knots this afternoon. Winds easing
tonight. Felton
&&
.MARINE...A front will reach the coast this afternoon and
move inland later this afternoon. Increasing onshore flow behind
the front tonight. Low level onshore flow continuing through the
weekend.
Small craft advisory winds over he coastal waters ahead and with
the front. Small craft advisory winds in the Central and Eastern
Strait of Juan de Fuca as well as Admiralty Inlet and the
Northern Inland waters tonight. Small craft advisory westerly
winds in the Strait of Juan de Fuca again Friday night. Felton
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 6 PM this evening to 2 AM PDT Friday
for Admiralty Inlet-Central U.S. Waters Strait Of Juan De
Fuca-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.